MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 91% stenosed target lesion was located in the moderately tortuous and severely calcified c1.A 3.0mmx30mmx135cm sterling balloon was selected for use in a percutaneous carotid artery stenting.During the first inflation at 10 atmospheres for five seconds, the balloon burst.The device was removed with guide catheter and the procedure was completed with another of the same device.There was no patient injury as a result of this event.
 
Additional Manufacturer Narrative
E1 - initial reporter phone:(b)(6).
 
Additional Manufacturer Narrative
Updated d4: lot number.Updated d4: expiration date.E1 - initial reporter phone: (b)(6).Updated h4: device manufacture date.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A1 - patient identifier: added.A2 - age at time of event: added.A4 - weight: added.(b)(6).Device evaluated by mfr: the device was returned for evaluation.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a longitudinal tear in the balloon 5mm from the tip and is approximately 19mm long.No other issues were identified during the product analysis.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated d4: lot number.Updated d4: expiration date.E1 - initial reporter phone: (b)(6).Updated h4: device manufacture date.Device evaluated by mfr: the device was returned for evaluation.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a longitudinal tear in the balloon 5mm from the tip and is approximately 19mm long.No other issues were identified during the product analysis.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22804309
Report Number2124215-2025-56438
Device Sequence Number8950810
Product Code LIT
UDI-Device Identifier08714729756873
UDI-Public(01)08714729756873(17)270812(10)34621517
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0034338973
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer09/07/2025
10/06/2025
11/03/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date09/29/2025
10/28/2025
11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight72 KG